Jump to content

Back On Track - Post Op: How I dealt with the taper & surgery


[...]

Recommended Posts

Hey everyone,

 

Thanks so much for your help in my post op period.  I just wanted to give an update for future visitors/members who may be going through a similar thing.

 

I was on klonopin and neurontin going into jaw surgery where bone was separated from muscle and screws were put in. The reason I mention the gory details is because this gives you an idea of the pain level & the anesthesia level.  This kind of surgery requires more anesthesia than most, and this level of anesthesia was very disruptive to my circadian rhythm. 

 

I think because I am on klonopin and neurontin for so long, the demerol did nothing.  I could be wrong, but the post op pain was very bad initially.  Klonopin with tylenol was more effective for pain than 2 vicodin. 

 

My panic attacks post op were essentially caused by the fact that I was pushing myself way too hard too soon.  Shopping for groceries on day 5 was crazy!  Not after surgery like this.  I am 100% back to normal, and have no issues with panic or energy anymore.  My body just could not handle being on my feet for more than 15 minutes...not in the first 2 weeks. I got light headed, dizzy, felt faint, and started sweating.  I stupidly thought once anesthesia was out of my body I should be normal... noooo way.  Basically, the surgery drains the body of its resources and you just can't do even minor physical activity for a while.

 

My klonopin use was a stable 1.5 going into surgery.  However, the deep anesthesia severly disrupted my circadian rhythm and I couldn't tell when I was supposed to be asleep and awake.  3 days of steroids for the swellng made me very hyper as well.  Also, there was guarana in one of the juices I was drinking (liquid diet first week)... so I had some issues and did take a bit more than 1.5 but I never knew exactly when I was needing the drug.  I  thought I was going to sleep sometimes and then 2 hrs later - awake...and 6 hrs later, desparately needed to sleep but I couldn't w/o klonopin.  So, I just had to take it.  You really cannot heal without sleep, and I was in a lot of pain & having a very disrupted circadian rhythm.  I already failed tapering so many times so I really didn't want to updose but it was getting kind of severe. I was up for 2 days straight when I should've been ASLEEP for 2 days straight (day 3-4 post op). 

 

Anyway, the bad phase was about 10 days.  For the last 2 weeks I have been re-stabalized on 1.5 without any issue.  I never had any w/d symptoms  -- I just needed extra klonopin during the pain / crazy insomnia period.  Vicodin and percoset also seem to keep me awake so again I took klonopin to minimize that.

 

So, I updosed for about 10 days (on and off - not entirely sure) + had a lot of benzos put in my body during my overnight stay including valium and versed.... and I'm back to normal.  My psychiatrist said the taper would just have to wait because I was going through way too much torture to try to hold myself to it during that time. So, I am 10 days behind.   In the grand scheme of things, it's not a huge deal.  I thought I would have to re-taper from my 10 day updose but I didn't really need to.  I was already on 1.5 for a while so I adjusted back to it w/o much issue.  I already cut again by 1/4th.

 

With the surgery, I think there was a bigger risk not updosing because of the panic attacks and seeing myself in the mirror was very disturbing for the first week...since I looked like a monster and it was just scary to see.

 

Anyway, my sleep is now back on track to 1 sleep phase per day & I am back down to 1.5... so all is well -- except the vivid crazy dreams and nightmares... but nothing new there.

Link to comment
Share on other sites

welcome back - sounds like you had a rough time of it but are back on track and settling in on your taper.

 

take care - rest well.

 

ps dreaming is a sign of healing - many users did not remember there dreams that often if at all.

 

see ya tomorrow.

Link to comment
Share on other sites

Thanks!  oh silver you dont remember your dreams? I have craaazy dreams, especially a few days after a cut.  They're really vivid and sometimes nightmares -- but mostly it's just the vividness that is shocking.
Link to comment
Share on other sites

sometimes i remember then - pre benzo's i used to think about them all day.  during my withdrawal they were vivid - i like vivid dreams - they are so much more exciting then my real life. :D
Link to comment
Share on other sites

×
×
  • Create New...